MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-12
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.There is no indication of a product quality issue with respect to manufacture, design or labeling.The 3.0 x 12 and 3.5 x 12 nc travelers referenced in describe event or problem are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous, eccentric, and heavily calcified de novo second diagonal branch artery that was 99% stenosed.A 3.0 x 12 mm nc traveler was used to pre-dilate the lesion, but resistance was met with the lesion during advancement, and the balloon catheter ruptured at 14 atmospheres (atm) during the second inflation.Pre-dilation was therefore done with a non-abbott balloon catheter.Then there was an attempt to deploy a 3.5 x 12 xience alpine stent, but the stent did not expand enough due to the heavy calcification of the lesion.Therefore, post-dilation was attempted with a 3.5 x 12 mm nc traveler.However, resistance was met with the lesion during advancement, and the balloon catheter ruptured at 18 atm during the first inflation.The stent delivery system was then used for post-dilation followed by further post-dilation with a non-abbott balloon catheter.The xience alpine stent was successfully implanted though it was deformed due to the heavy calcification of the lesion.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Required intervention to prevent permanent impairment/damage(devices) was removed.(b)(4).

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6591845
Report Number2024168-2017-04502
Device Sequence Number1278810
Product Code NIQ
UDI-Device Identifier08717648199516
UDI-Public(01)08717648199516(17)171222(10)4121061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2017
Device Catalogue Number1125350-12
Device Lot Number4121061
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;